Thunderstorm Wind, Venango
- When
- July 28, 3:20 PM EST
- Where
- Venango County, Chapmanville
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.600, -79.850
Thunderstorm winds downed a few trees.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 28, 2:15 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SUN JUL 28 2002 JUST FINISHED ZONES TO INCLUDE TORNADO WATCH TIL 8PM. REST UNCHANGED. STRAGER .PBZ... MD...NONE. OH...TORNADO WATCH UNTIL 8PM FOR ZONE OHZ041. PA...TORNADO WATCH UNTIL 8PM FOR ZONES PAZ007>009...PAZ013>016...PAZ022>023. WV...NONE.
OHZ041-PAZ007>009-013>016-022-023-290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT SUN JUL 28 2002 TORNADO WATCH IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BUTLER CLARION FOREST INDIANA JEFFERSON LAWRENCE MERCER VENANGO IN OHIO... COLUMBIANA THUNDERSTORMS CURRENTLY FORMING ACROSS FAR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA WILL SLOWLY PUSH SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...SOME OF THESE THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL TV OR RADIO STATION FOR UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN PITTSBURGH.
PAZ007>009-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 400 PM EDT SUN JUL 28 2002 ...THUNDERSTORM UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS...WITH THE POTENTIAL FOR DAMAGING WIND AND LARGE HAIL...WILL BEGIN TO MOVE SLOWLY SOUTHWARD ACROSS NORTHERN PARTS OF MERCER...VENANGO...AND FOREST COUNTIES OF NORTHWESTERN PENNSYLVANIA AFTER 430 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM. WHEN THUNDERSTORMS THREATEN...IT IS SAFEST TO GO INSIDE A STRONG BUILDING.
The Pittsburgh radar (KPBZ), 123 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed several large trees.
Thunderstorm winds downed a large tree on Red Brush Road.
Thunderstorm winds downed several large trees.
A spotter measured a thunderstorm wind gust to 58 MPH.
Thunderstorm winds downed several trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307084, 5307085, 5307086, 5307087, 5307088, 5307089.